Illinois, 2011Lightning Strike in Illinois, June 12, 2011
June 12, 2011 · NWS ILX · 1 event in 1 county or zone
A weak upper level disturbance in a fast west-northwest flow resulted in showers and isolated thunderstorms across parts of central and southeast Illinois late in the evening of June 12th into the early morning of June 13th. Around 1130 PM LST, one thunderstorm produced a lightning strike which damaged several facilities in Robinson, including the Crawford County 9-1-1 center.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance in a fast west-northwest flow resulted in showers and isolated thunderstorms across parts of central and southeast Illinois late in the evening of June 12th into the early morning of June 13th. Around 1130 PM LST, one thunderstorm produced a lightning strike which damaged several facilities in Robinson, including the Crawford County 9-1-1 center.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 12, 10:33 PM CST, 57 minutes earlier.
Area forecast discussion, Jun 12, 10:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CDT SUN JUN 12 2011
.DISCUSSION...
ISSUED 900 PM CDT SUN JUN 12 2011
THE INITIAL SHORTWAVE HAS PRODUCED SOME LIGHT SHOWERS/SPRINKLES
ACROSS OUR AREA THIS EVENING...AND IT SEEMS TO HAVE ENOUGH
MOISTURE AND LIFT TO KEEP GOING THROUGH THE REMAINDER OF OUR
EASTERN COUNTIES. HAVE EXPANDED THE COVERAGE OF SPRINKLES IN THE
GRIDS TO THE INDIANA BORDER.
INCREASED CLOUD COVERAGE FOR THIS EVENING AND WORKED IN SOME LIGHT
CLEARING TOWARD MIDNIGHT BEHIND THE SPRINKLES. WE STILL EXPECT
SOME REDEVELOPMENT OF SHOWERS/STORMS WEST OF US AFTER MIDNIGHT. IT
MAY REACH OUR FAR SW ZONES BY 12Z...SO WE KEPT THE SMALL AREA OF
POPS IN THE SW.
TEMPS MAY BE SLIGHTLY WARMER FOR A TIME UNDER THE EVENING
CLOUDS...BUT SOME CLEARING AROUND MIDNIGHT SHOULD ALLOW LOWS TO
DROP NEAR FORECAST READINGS.
UPDATED INFO WILL BE AVAILABLE SHORTLY.
SHIMON
&&
.AVIATION...
ISSUED 1133 PM CDT SUN JUN 12 2011...FOR THE 06Z TAFS
A BAND OF SPRINKLES CONTINUE TO PROGRESS EAST ACROSS THE TAF
SITES. THE MID LEVEL CLOUDS HAVE ENOUGH VERTICAL MOTIONS TO CAUSE
PRECIP TO REACH THE GROUND THROUGH SOME VERY DRY AIR. THE DRY AIR
IS AT LEAST PREVENTING MEASURABLE RAIN.
THE NEXT WAVE OF SHOWERS APPEARS TO BE ARRIVING LATER THAN 12Z. WE
MOST LIKELY WILL NOT SEE ANY PRECIPITATION AGAIN UNTIL AFTER 06Z
MONDAY NIGHT...AFTER THE EFFECTIVE PERIOD OF THESE TAFS.
WILL INCLUDE A VCTS AT PIA/SPI AT 05Z...BUT JUST TO SHOW TRENDS.
CONFIDENCE IS LOW THAT ANYTHING WILL OCCUR THIS FAR EAST...THAT
EARLY MONDAY NIGHT.
WINDS WILL REMAIN EAST THROUGH THE TAF PERIOD...AS A STATIONARY
FRONT CONTINUES TO PERSIST JUST SOUTH OF ILLINOIS TO SOUTHERN KANSAS.
SHIMON
&&
.PREV DISCUSSION...
ISSUED 302 PM CDT SUN JUN 12 2011
COMPLEX AND ACTIVE WEATHER PATTERN IN PLACE OVER THE MIDWEST AND
EXPECTING THIS TO REMAIN THROUGH THE WEEK...AFFECTING CURRENT AND
LATER FORECASTS. SHORT TERM MODELS LOOK CLOSE AND ALL SEEM TO
POINT TO SAME WEATHER SCENARIO PLAYING OUT...AT LEAST OVER NEXT
COUPLE OF DAYS. THERE ARE SOME DIFFERENCES IN TIMING OF THE
DETAILS IN THE MODELS...BUT CLOSE ENOUGH TO DEAL WITH AT THIS
TIME. A BLEND OF THE MODELS/SREF LOOKS GOOD IN THE SHORT AND LONG
TERMS FOR THIS FORECAST PACKAGE. CHALLENGES THIS FORECAST REVOLVE
AROUND PCPN CHANCES THROUGH THE ENTIRE FORECAST PACKAGE.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
SFC CHART SHOWS HIGH PRSS CENTERED OVER WI CURRENTLY DOMINATING
THE WEATHER OVER THE AREA THIS AFTERNOON WITH A WARM FRONT WELL
SOUTH AND WEST OF THE STATE. THIS HI PRSS WILL VERY SLOWLY MOVE
EAST KEEPING EASTERLY FLOW IN CENTRAL ILLINOIS INTO THE BEGINNING
OF NEXT WEEK. MODEL PARAMETERS FORECAST AN MCS ENVIRONMENT
DEVELOPING OVERNIGHT IN THE PLAINS...WITH THE LOW LEVEL JET/850
AND 700 OMEGA/MOISTURE CONVERGENCE/UPPER LEVEL DIVERGENCE ALL
POINTING TO THE CENTRAL NEB/NRN KS AREA OVERNIGHT. STORM MOTION
WILL BE TO THE SOUTHEAST INTO PARTS OF KS/MO BY MORNING. SO
BELIEVE WESTERN CENTRAL IL SHOULD BE VOID OF PCPN OVERNIGHT AND
TOMORROW MORNING. HOWEVER...CHC OF PCPN IN EXTREME SOUTHWEST PARTS
OF CWA AFTER MIDNIGHT SHOULD BE OK FOR NOW. THE OUTFLOW FROM THESE
STORMS WILL BE THE FOCUS OF ADDITIONAL THUNDERSTORMS TOMORROW
AFTERNOON...MAINLY. BUT HAVE INCLUDED MORNING PERIOD TOO IN CASE
AN ELEVATED STORM DEVELOPS IN THE WEST IN THE MORNING.
MODELS THEN INDICATE ANOTHER MCS DEVELOPING CLOSER TO THE CWA...IN
THE SERN IOWA/NERN MO/WC IL AREA TOMORROW NIGHT AROUND MIDNIGHT.
EASTWARD PROGRESS OF THIS WILL STILL BE HAMPERED BY THE HIGH PRSS
SITTING OVER THE GRT LKS REGION. HOWEVER...BELIEVE MCS WILL
DEVELOP AND SPREAD LOTS OF PCPN OVER THE WESTERN HALF OF THE CWA
LATE MON NIGHT AND INTO TUESDAY. SO HAVE INCREASED POPS TO LIKELY
FOR LATE TOMORROW NIGHT. CHC POPS WILL HAVE TO BE KEPT FOR TUE AND
TUE NIGHT...GIVEN THE HIGH UNCERTAINTY IN THE SFC FEATURES AFTER
TWO MCSS THE NEXT COUPLE OF DAYS.
MODELS CONTINUE TO SHOW PCPN THROUGH WED NIGHT BUT MODELS HAVING
TROUBLE WITH TIMING OF THIS NEXT PCPN EVENT. A LOW PRSS AREA WILL
MOVE ACROSS THE CWA AND SPREAD ADDITIONAL PCPN FOR WED AND WED
NIGHT. WILL KEEP POPS IN HIGH CHC CATEGORY...BUT BELIEVE LIKELY
WILL BE WARRANTED BY TOMORROW...AS NAM APPEARS TO BE SOMEWHAT
CONSISTENT IN ITS TIMING OF THE PCPN. GFS LOOKS LITTLE SLOWER.
NAM SHOWS THE SYSTEM RESULTING IN A INVERTED TROUGH OVER THE AREA
WHILE THE GFS SHOWS SOMETHING SIMILAR BUT NOT CLOSE ENOUGH TO
WARRANT HIGH POPS AT THIS TIME.
INCREASING CLOUD COVER AND PCPN NEXT SEVERAL DAYS WILL KEEP TEMPS
IN CHECK. HOWEVER...ANY SUNSHINE FOR A FEW HOURS WILL CAUSE TEMPS
TO SPIKE UP. FOLLOWED CLOSE TO GUIDANCE THROUGH THE PERIOD.
LONG TERM...THURSDAY THROUGH SUNDAY
INITIAL THINKING IS THAT PCPN CHANCES WILL CONTINUE FOR THURSDAY
AS THE LOW PRSS AREA MOVES EAST OF THE AREA. THEN FORECAST IS FOR
DRY WEATHER THUR NIGHT AND FRI. MODELS DIFFER ON THIS DRY TIMING
BUT THIS WILL BE THE FORECAST FOR NOW UNTIL MODELS GET BETTER
HANDLE ON WHAT MIGHT BE OCCURRING IN THE FUTURE.
UPPER LEVEL TROUGH/LOW PRSS AREA WILL REMAIN AROUND THE AREA FOR
THE END OF THE WEEK AND INTO THE WEEKEND...WITH A FRONTAL SYSTEM
TO THE SOUTH. THIS WILL BECOME THE FOCUS FOR MORE PCPN FRIDAY
NIGHT THROUGH SUNDAY. SOUTHERN HALF OF CWA WILL BE THE FOCUS AT
FIRST BUT THEN SPREADING BACK NORTHWARD FOR SAT NIGHT AND SUNDAY.
SO CHC POPS FOR END OF THE WEEK AND INTO THE WEEKEND.
TEMPS WILL BE WARMER WITH MORE SUNSHINE AND SOUTHERLY WINDS
RETURNING. THINK GUIDANCE NUMBERS IN THE SOUTHEAST ARE TOO HIGH.
AUTEN
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 12, 2:00 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN JUN 12 2011
ILZ027>031-037-038-043>046-055-057-131100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
300 PM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ADVANCING WARM FRONT WILL SERVE AS THE FOCUS FOR PERIODIC
THUNDERSTORM DEVELOPMENT MONDAY THROUGH WEDNESDAY. AS AN UPPER
LEVEL DISTURBANCE INTERACTS WITH THE FRONT...A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEASTWARD ACROSS
PARTS OF CENTRAL ILLINOIS MONDAY NIGHT INTO EARLY TUESDAY MORNING.
DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS FROM
THE STORMS. AT THIS TIME...IT APPEARS THE STRONGEST STORMS MONDAY
NIGHT WILL REMAIN SOUTHWEST OF THE I-74 CORRIDOR.
ADDITIONAL STORMS WILL DEVELOP TUESDAY AND WEDNESDAY AS THE FRONT
REMAINS IN THE VICINITY. IT IS STILL TOO EARLY TO DETERMINE THE
EXACT SEVERE WEATHER THREAT...IF ANY...FROM THESE STORMS.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ036-040>042-047>054-056-061-131100-
CASS-CHRISTIAN-COLES-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN-
MOULTRIE-SANGAMON-SCHUYLER-SCOTT-SHELBY-
300 PM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ADVANCING WARM FRONT WILL SERVE AS THE FOCUS FOR PERIODIC
THUNDERSTORM DEVELOPMENT MONDAY THROUGH WEDNESDAY. AS AN UPPER
LEVEL DISTURBANCE INTERACTS WITH THE FRONT...A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEASTWARD ACROSS
PARTS OF CENTRAL ILLINOIS MONDAY NIGHT INTO EARLY TUESDAY MORNING.
DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS FROM
THE STORMS.
ADDITIONAL STORMS WILL DEVELOP TUESDAY AND WEDNESDAY AS THE FRONT
REMAINS IN THE VICINITY. IT IS STILL TOO EARLY TO DETERMINE THE
EXACT SEVERE WEATHER THREAT...IF ANY...FROM THESE STORMS.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-131100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
300 PM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ADVANCING WARM FRONT WILL SERVE AS THE FOCUS FOR PERIODIC
THUNDERSTORM DEVELOPMENT MONDAY THROUGH WEDNESDAY. AS AN UPPER
LEVEL DISTURBANCE INTERACTS WITH THE FRONT...A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEASTWARD ACROSS
PARTS OF CENTRAL ILLINOIS MONDAY NIGHT INTO EARLY TUESDAY MORNING.
DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS FROM
THE STORMS.
ADDITIONAL STORMS WILL DEVELOP TUESDAY AND WEDNESDAY AS THE FRONT
REMAINS IN THE VICINITY. IT IS STILL TOO EARLY TO DETERMINE THE
EXACT SEVERE WEATHER THREAT...IF ANY...FROM THESE STORMS.
FLOODING WILL SUBSIDE ALONG THE WABASH RIVER BY TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
Lightning, Crawford
- When
- June 12, 11:30 PM CST
- Where
- Crawford County, Robinson
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 39.000, -87.730
Lightning strikes from an isolated thunderstorm produced damage to electrical equipment and computers at the Crawford County 9-1-1 center, and at several nearby businesses and a church.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329283.